Discussions that mention diovan

High & Low Blood Pressure board


I have been on Diovan HCTZ for years. It has really controlled by BP but there may be a problem. Not long after I started taking this combo I started getting muscle pain. I have been told everything from "it's your weight", "it's gout", "it's rhumatism (spell?)","it's being over 40 (I'm 43)" and the latest "you have fibromyalgia" . The thing is my 23 year old son has started having the same symptoms.Guess what he's on, HCTZ. It's rare for males to get fibro especially at his age. Could the HCTZ be the real problem and why didn't either of our doctors make the connection? I'm tired of the constant pain and have begun to wonder it the risk of heart attack and stroke isn't preferable to this day in and day out nightmare.
[QUOTE=Donna1964;3346793]I have been on Diovan HCTZ for years. It has really controlled by BP but there may be a problem. Not long after I started taking this combo I started getting muscle pain. I have been told everything from "it's your weight", "it's gout", "it's rhumatism (spell?)","it's being over 40 (I'm 43)" and the latest "you have fibromyalgia" . The thing is my 23 year old son has started having the same symptoms.Guess what he's on, HCTZ. It's rare for males to get fibro especially at his age. Could the HCTZ be the real problem and why didn't either of our doctors make the connection? I'm tired of the constant pain and have begun to wonder it the risk of heart attack and stroke isn't preferable to this day in and day out nightmare.

Based on personal experience I would have to say I definitely think the hct is causing the muscle/joint pain. And yes, it may be "gout" also, because hct increases one's risk of developing gout. And fyi, gout is one type of rheumatism.

I've also thought about the fibromyalgia connection. I have known people who have had it and the symptoms appear to be similar to my experiences on bp medication. I suspect there is a connection....and I would be interested in knowing what meds/otc's people with fibromyalgia have taken prior to/during their batttle with fibromyalgia.

Bethsheba
[QUOTE=Donna1964;3351045]... I asked the doctor if it could be the hctz and the answer was "you've taken it for years, they only tell you of those possible effects when you start taking it but it's [/rare for hctz to cause problems." ...

Donna,

You can get side effects any time you take a medicine ( a few minutes/hours/days/years)...and the side effects can come and go. And it's NOT rare for hctz to cause those problems. What's rare is when doctor's actually recognize the side effects!!

I have read info put out by the diovan/hct people that said diovan/hct shouldn't be used unless other bp medications have been tried first! Hmmm, now that's scary.

And finally, I repeat myself time and time again,..but I have never experienced such excruciating pain as I experienced while taking hct. It would come and go, but it was to the point where I would take my phone to bed with me for fear I would not be able to get out of bed for help. I had 10 weeks of physical therapy, which I value/valued, but it did not make the pain go away. My back and shoulder pain left only after discontinuing the med.

And by the way, I suspect your "fibro" will disappear within 6 weeks of discoing the hct, but the other med might be causing problems, too.

Bethsheba